Alabama, 2010Tornado and Hail in Alabama, October 26 to 27, 2010
October 26 to 27, 2010 · NWS BMX · 16 events in 8 counties and zones
A high shear low instability environment produced numerous wall cloud and funnel cloud reports with isolated severe weather reports, mainly on the 26th. An isolated wind damage report was received on the 27th as the lingering cold front finally moved into Georgia.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $102,000
- Crop damage
- None recorded
- Events
- 16
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A high shear low instability environment produced numerous wall cloud and funnel cloud reports with isolated severe weather reports, mainly on the 26th. An isolated wind damage report was received on the 27th as the lingering cold front finally moved into Georgia.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Oct 26, 9:09 AM CST, 2 hours 21 minutes earlier.
Area forecast discussion, Oct 26, 9:09 AM CST, 2 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1009 AM CDT TUE OCT 26 2010
.UPDATE...FOR TORNADO WATCH AND UPDATED WEATHER.
&&
.DISCUSSION...
WILL DO A QUICK UPDATE TO INCLUDE THE PDS TORNADO WATCH FOR THE
NORTHWESTERN PORTIONS OF CENTRAL ALABAMA. THERE ARE ACTUALLY 3
SEPARATE LINES THAT HAVE DEVELOPED ACROSS MISSISSIPPI...WITH
TORNADO WARNINGS ALREADY GOING WITH THE WESTERN TWO LINES. ALSO
SOME ISOLATED SHOWERS GOING UP ACROSS SOUTHEASTERN ALABAMA AS
WELL. WATCHING RADAR OVER THE PAST HOUR...THE SECOND LINE IS
BECOMING MORE SUPER-CELLULAR THAN LINEAR...SO WILL DEFINITELY NEED
TO MONITOR THE SITUATION THROUGH THE AFTERNOON. SEVERAL THINGS
ARE COMING TOGETHER FOR POSSIBLE TORNADOES WITH SUPERCELLS THIS
AFTERNOON...ESPECIALLY ACROSS THE NORTHWEST...GENERALLY NORTH OF
THE I-59 CORRIDOR. MORE WATCHES WILL BE POSSIBLE LATER TODAY.
FORECAST HAVE BEEN UPDATED AND GRAPHICS HAVE BEEN POSTED TO THE
WEB.
&&
.AVIATION...12Z TAF DISCUSSION.
MOSTLY MVFR CONDITIONS DUE TO CIGS THIS MORNING WILL PREVAIL THROUGH
18Z AS STRONG SOUTHERLY LOW LEVEL FLOW CONTINUES IN ADVANCE OF
APPROACHING COLD FRONT. CIGS SHOULD IMPROVE TO MOSTLY VFR AFTER 18Z
BUT BEGIN TO LOWER AGAIN AFTER 00Z AS COLD FRONT MOVES CLOSER TO THE
AREA AND SHRA/TSRA COVERAGE INCREASES. SURFACE WINDS (AVERAGING FROM
190 TO 210 DEGREES)SHOULD INCREASE QUICKLY THIS MORNING AS WINDS OFF
THE SURFACE MIX DOWNWARD WITH FREQUENT GUSTS ABOVE 25 KNOTS AT MOST
SITES BY 15Z-17Z TIME FRAME. THESE WINDS SHOULD BEGIN TO TAPER OFF
AFTER 21Z HOWEVER AS LOW LEVEL JET GRADUALLY RELAXES SOMEWHAT ACROSS
THE AREA AND LOSE THEIR GUSTINESS AFTER 00Z.
DO NOT LOOK FOR MUCH IN THE WAY OF TSRA DEVELOPMENT UNTIL MID TO
LATE AFTERNOON AS FRONT BEGINS TO MOVE INTO NORTHWEST ALABAMA.
THREAT FOR SEVERE WEATHER SHOULD BE GREATEST AT NORTHERN TAF SITES
(I.E. TCL...BHM...ANB AND EET) WHERE PREVAILING SHRA WILL BE CARRIED
MAINLY AFTER 23Z WITH TEMPO TSRA. MGM AND TOI LESS LIKELY TO SEE
TSRA AS COLD FRONT WILL BE VERY SLOW TO ADVANCE SOUTHWARD THROUGH
THE AREA TONIGHT AND WILL ONLY CARRY VCSH AT THIS TIME THESE
SITES.
NOTICE...KEET TAF WILL HAVE (AMD LTD TO VIS WIND AND WX) AMENDED TO
THE END OF THE FORECAST THROUGH THE END OF 2010. THE CEILOMETER DATA
WILL BE GOING THROUGH NUMEROUS TESTS AND MONITORED FOR ACCURACY.
41
&&
.PREV DISCUSSION... /ISSUED 610 AM CDT TUE OCT 26 2010/
DISCUSSION...
A MASSIVE WEATHER SYSTEM CONTINUES TO GATHER STRENGTH ALONG THE
NORTHERN PLAINS THIS MORNING. AS A RESULT...WINDS ACROSS CENTRAL
ALABAMA WILL BE FAIRLY STRONG AS SOUTHERLY WINDS RUSH TOWARDS THIS
LOW PRESSURE SYSTEM. A WIND ADVISORY IS IN EFFECT AS A RESULT.
EXPECT WINDS TO GUSTS AS HIGH AS 45 MPH...ESPECIALLY ACROSS HIGHER
ELEVATIONS.
A TRAILING COLD FRONT ASSOCIATED WITH THE NORTHERN PLAINS SYSTEM
WILL BEGIN TO APPROACH THE FORECAST AREA LATE THIS AFTERNOON. THIS
FRONT WILL BE ABLE TO PRODUCE A LINE OF THUNDERSTORMS OR OTHERWISE
KNOWN AS A SQUALL LINE. THIS IS WHAT WE WILL HAVE TO DEAL WITH LATER
THIS AFTERNOON. NORMALLY...THERE IS USUALLY THE POTENTIAL TO SEE A
FEW ISOLATED CELLS AHEAD OF SYSTEMS LIKE THIS. HOWEVER...GIVEN THE
STRONG LOW LEVEL WINDS AHEAD OF THE FRONT WILL ACTUALLY KEEP THE
ISOLATED CELLS IN CHECK.
STILL FEEL FAIRLY CONFIDENT THAT AREAS AROUND AND NORTH OF INTERSTATE
20 WILL HAVE THE BEST CHANCE OF BEING AFFECTED BY THE STRONGEST
PORTION OF THE SQUALL LINE. IN ADDITION...QUICK TORNADO SPIN UPS
ALONG THE LINE WILL ALSO BE POSSIBLE.
THERE IS ALSO THE POTENTIAL FOR HEAVY RAIN WHICH COULD PRODUCE
ISOLATED MINOR FLOODING. THIS IS DUE TO TWO REASONS. FIRST...THE
UPPER LEVEL FLOW WILL BECOME ALMOST PARALLEL TO THE FRONT AND
THUS ALLOW FOR IT TO MOVE AT A SLOW RATE OF SPEED. SECOND...WITH
LEAVES FALLING IN MASS QUANTITIES...DRAINAGE SYSTEMS COULD
BECOME CLOGGED.
THE FRONT ITSELF WILL MEANDER AROUND THROUGH WEDNESDAY WHICH COULD
EXTEND THE HEAVY RAIN POTENTIAL. FINALLY...AN UPPER LEVEL SHORT
WAVE WILL DRAG ALONG A SECOND FRONT WHICH IN TURN WILL HELP CLEAR
THE AREA. HIGH PRESSURE WILL SOON FOLLOW ON THURSDAY AND REMAIN IN
PLACE THROUGH THE WEEKEND.
EXPECT MUCH COLDER TEMPERATURES THURSDAY NIGHT THROUGH SATURDAY
MORNING AS MOST LOCATIONS WILL DIP DOWN INTO THE 30S.
UNFORTUNATELY...THIS AIRMASS WILL QUICKLY MODIFY ON SUNDAY WHICH
WILL BEGIN YET ANOTHER WARM TREND.
10/ARM
&&
.PRELIMINARY POINT TEMPS/POPS...
GADSDEN 83 64 79 49 74 / 60 80 50 10 0
ANNISTON 83 66 82 52 72 / 50 70 50 10 10
BIRMINGHAM 86 63 80 49 74 / 60 80 50 10 10
TUSCALOOSA 87 64 82 51 73 / 60 70 40 10 10
CALERA 86 65 83 53 73 / 50 70 50 10 10
AUBURN 83 71 84 63 75 / 30 30 50 20 10
MONTGOMERY 88 71 86 62 78 / 30 30 40 20 10
TROY 87 72 86 65 78 / 20 30 50 30 20
&&
.BMX WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 6 PM CDT THIS EVENING FOR THE FOLLOWING
COUNTIES: AUTAUGA...BARBOUR...BIBB...BLOUNT...BULLOCK...
CALHOUN...CHAMBERS...CHEROKEE...CHILTON...CLAY...CLEBURNE...
COOSA...DALLAS...ELMORE...ETOWAH...FAYETTE...GREENE...HALE...
JEFFERSON...LAMAR...LEE...LOWNDES...MACON...MARENGO...MARION...
MONTGOMERY...PERRY...PICKENS...PIKE...RANDOLPH...RUSSELL...
SHELBY...ST. CLAIR...SUMTER...TALLADEGA...TALLAPOOSA...
TUSCALOOSA...WALKER...WINSTON.
&&
16/10/41
Hazardous weather outlook, Oct 26, 9:00 AM CST, 2 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1000 AM CDT TUE OCT 26 2010
ALZ011>015-017>050-271130-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
1000 AM CDT TUE OCT 26 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
SEVERE THUNDERSTORMS...INCLUDING THE THREAT OF DAMAGING WINDS
AND ISOLATED TORNADOES...ARE POSSIBLE ACROSS CENTRAL ALABAMA
THROUGH TONIGHT. SEVERE STORMS MAY DEVELOP BY 1 PM AND
LAST AS LATE AS MIDNIGHT. THE GREATEST RISK FOR SEVERE STORMS AND
TORNADOES APPEARS TO BE ALONG AND NORTH OF A CARROLLTON...
TUSCALOOSA...COLUMBIANA...TALLADEGA...AND HEFLIN. A STRONG TORNADO
MAY BE POSSIBLE. A FEW SEVERE STORMS WILL BE POSSIBLE FARTHER SOUTH
BUT SHEAR VALUES WILL LIMIT POTENTIAL TORNADO FORMATION.
WINDS WILL BE QUITE STRONG THROUGH THIS AFTERNOON...EVEN OUTSIDE OF
THUNDERSTORM AREAS. SUSTAINED WINDS ARE EXPECTED TO BE FROM 15 TO 25
MPH...WITH GUSTS 40 TO 45 MPH...ESPECIALLY ON THE HIGHER RIDGES.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
A FEW STRONG STORMS ARE POSSIBLE ON WEDNESDAY AS A COLD FRONT SLOWLY
MOVES SOUTHWARD ACROSS CENTRAL ALABAMA. WIND GUSTS WILL BE THE
PRIMARY THREAT.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT WILL BE NEEDED
DUE TO A SEVERE THUNDERSTORM AND TORNADO THREAT THIS THROUGH THIS
EVENING.
75
In the hours before
Local storm report, Oct 26, 7:46 AM CST, 3 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
846 AM CDT TUE OCT 26 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0803 PM HAIL 2 N GALLION 32.53N 87.72W
10/24/2010 E1.00 INCH HALE AL PUBLIC
QUARTER SIZE HAIL WAS REPORTED IN FAR SOUTHERN HALE
COUNTY. SOME HAIL MAY HAVE BEEN LARGER AND IT LASTED FOR
2 TO 3 MINUTES.
&&
LINHARESLocal storm report, Oct 26, 8:07 AM CST, 3 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
907 AM CDT TUE OCT 26 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1038 PM HAIL 1 W BLOUNTSVILLE 34.10N 86.59W
10/24/2010 E1.00 INCH BLOUNT AL PUBLIC
QUARTER SIZE HAIL WAS OBSERVED NESR BLOUNTSVILLE.
&&
LINHARESLocal storm report, Oct 26, 8:08 AM CST, 3 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
908 AM CDT TUE OCT 26 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1050 PM TSTM WND DMG 1 NNE BLOUNTSVILLE 34.11N 86.57W
10/24/2010 BLOUNT AL LAW ENFORCEMENT
A FEW TREES WERE BLOWN DOWN ALONG HIGHWAY 231 NEAR
BLOUNTSVILLE.
&&
LINHARESLocal storm report, Oct 26, 8:10 AM CST, 3 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
910 AM CDT TUE OCT 26 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 AM TSTM WND DMG STRAWBERRY 34.25N 86.49W
10/25/2010 BLOUNT AL EMERGENCY MNGR
A FEW TREES WERE BLOWN DOWN NEAR STRAWBERRY.
&&
LINHARESLocal storm report, Oct 26, 8:18 AM CST, 3 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BIRMINGHAM AL
918 AM CDT TUE OCT 26 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM TSTM WND DMG 5 SSE SELMA 32.36N 86.99W
10/24/2010 DALLAS AL EMERGENCY MNGR
TWO STORAGE SHEDS OVERTURNED AND TREES DOWN AT CRAIG
FIELD INDUSTRIAL PARK. ONE BUILDING SUSTAINED ROOF
DAMAGE. POWER LINES WERE BLOWN DOWN.
0610 PM TSTM WND DMG 1 SE BURNSVILLE 32.47N 86.88W
10/24/2010 DALLAS AL EMERGENCY MNGR
TREES REPORTED DOWN ALONG RIVER RD AND LAKEWOOD ESTATE RD
IN BURNSVILLE.
0625 PM TSTM WND DMG 6 WSW VIDA JUNCTION 32.56N 86.78W
10/24/2010 AUTAUGA AL EMERGENCY MNGR
TREE ON A VEHICLE ON COUNTY ROAD 40. NO INJURIES
REPORTED.
0636 PM HAIL BILLINGSLEY 32.66N 86.71W
10/24/2010 E1.00 INCH AUTAUGA AL EMERGENCY MNGR
REPORTED IN BILLINGSLEY NEAR THE CHILTON AND AUTAUGA
COUNTY LINE.
0655 PM HAIL 1 SE CLANTON 32.83N 86.62W
10/24/2010 E1.50 INCH CHILTON AL EMERGENCY MNGR
QUARTER TO PING PONG BALL SIZE HAIL REPORTED ALONG TEMPLE
RD.
0700 PM HAIL 5 NE CLANTON 32.88N 86.57W
10/24/2010 E0.75 INCH CHILTON AL TRAINED SPOTTER
REPORTED ALONG CR 32.
0700 PM HAIL 1 NE CLANTON 32.86N 86.62W
10/24/2010 E0.88 INCH CHILTON AL NWS EMPLOYEE
0707 PM HAIL 2 NE CLANTON 32.86N 86.61W
10/24/2010 M1.00 INCH CHILTON AL NWS EMPLOYEE
0743 PM HAIL PIN HOOK 32.36N 87.87W
10/24/2010 E1.00 INCH MARENGO AL BROADCAST MEDIA
0745 PM HAIL LINDEN 32.31N 87.80W
10/24/2010 E2.75 INCH MARENGO AL BROADCAST MEDIA
MEDIA REPORTS A MIX BETWEEN BASEBALL AND GOLF BALL SIZE
HAIL IN LINDEN.
0750 PM HAIL MCCALLA 33.35N 87.01W
10/24/2010 E0.25 INCH JEFFERSON AL BROADCAST MEDIA
0800 PM HAIL GALLION 32.50N 87.72W
10/24/2010 E0.88 INCH HALE AL FIRE DEPT/RESCUE
NICKEL SIZED HAIL REPORTED BY FIRE DEPT
0803 PM HAIL 2 N GALLION 32.53N 87.72W
10/24/2010 E1.00 INCH HALE AL PUBLIC
QUARTER SIZE HAIL WAS REPORTED IN FAR SOUTHERN HALE
COUNTY. SOME HAIL MAY HAVE BEEN LARGER AND IT LASTED FOR
2 TO 3 MINUTES.
0811 PM HAIL BESSEMER 33.38N 86.96W
10/24/2010 E0.50 INCH JEFFERSON AL BROADCAST MEDIA
0904 PM HAIL 5 S BLOUNTSVILLE 34.02N 86.57W
10/24/2010 E0.50 INCH BLOUNT AL LAW ENFORCEMENT
0910 PM TSTM WND DMG 3 W GREEN POND 33.22N 87.18W
10/24/2010 TUSCALOOSA AL EMERGENCY MNGR
A FEW TREES WERE BLOWN DOWN NEAR WOODSTOCK.
0910 PM HAIL VANCE 33.17N 87.23W
10/24/2010 E1.25 INCH TUSCALOOSA AL PUBLIC
HALF DOLLAR SIZE HAIL REPORTED IN DOWNTOWN VANCE.
0914 PM HAIL 1 WNW VANCE 33.18N 87.25W
10/24/2010 E1.75 INCH TUSCALOOSA AL EMERGENCY MNGR
GOLF BALL SIZE HAIL REPORTED NEAR THE MERCEDES PLANT NEAR
VANCE.
0915 PM TSTM WND DMG 5 NW VALLEY CREEK 33.44N 87.13W
10/24/2010 JEFFERSON AL AMATEUR RADIO
TREES DOWN BLOCKING THE ROADWAY ON LOCK 17 ROAD.
0915 PM TSTM WND DMG VANCE 33.17N 87.23W
10/24/2010 TUSCALOOSA AL EMERGENCY MNGR
A FEW TREES WERE BLOWN DOWN NEAR BAMA ROCK GARDEN ROAD
AND HIGHWAY 11.
0920 PM HAIL 2 NNW TANNEHILL IRONWOR 33.28N 87.09W
10/24/2010 E1.75 INCH TUSCALOOSA AL BROADCAST MEDIA
0925 PM HAIL LAKE VIEW 33.28N 87.14W
10/24/2010 E0.88 INCH TUSCALOOSA AL AMATEUR RADIO
DIME TO NICKEL SIZE HAIL WAS REPORTED IN LAKE VIEW.
1038 PM HAIL 1 W BLOUNTSVILLE 34.10N 86.59W
10/24/2010 E1.00 INCH BLOUNT AL PUBLIC
QUARTER SIZE HAIL WAS OBSERVED NESR BLOUNTSVILLE. THE
HAIL LASTED ABOUT 5 MINUTES.
1050 PM TSTM WND DMG 1 NNE BLOUNTSVILLE 34.11N 86.57W
10/24/2010 BLOUNT AL LAW ENFORCEMENT
A FEW TREES WERE BLOWN DOWN ALONG HIGHWAY 231 NEAR
BLOUNTSVILLE.
1050 PM HAIL 5 W SHORT CREEK 33.56N 87.18W
10/24/2010 E1.75 INCH JEFFERSON AL AMATEUR RADIO
GOLF BALL SIZE HAIL COVERING THE GROUND NEAR THE MULBERRY
FORK OF THE WARRIOR RIVER.
1055 PM HAIL 4 S DORA 33.68N 87.08W
10/24/2010 E2.75 INCH WALKER AL AMATEUR RADIO
BASEBALL SIZE HAIL REPORTED NEAR THE COMMUNITY OF
YERKWOOD. HAIL DENTED VEHICLE SIGNIFICANTLY AND SHATTERED
PORTION OF THE WINDSHIELD.
1056 PM HAIL OAK GROVE 33.46N 87.15W
10/24/2010 E1.00 INCH JEFFERSON AL BROADCAST MEDIA
1058 PM HAIL 2 SSW DORA 33.71N 87.09W
10/24/2010 E2.75 INCH WALKER AL PUBLIC
BASEBALL SIZE HAIL REPORTED CRACKING VEHICLE WINDSHIELDS
NEAR THE BURNWELL COMMUNITY
1100 PM HAIL NNE DORA 33.74N 87.08W
10/24/2010 E2.75 INCH WALKER AL PUBLIC
BASEBALL SIZE HAIL CAUSING SIGNIFICANT DAMAGE TO METAL
ROOFTOPS AND VEHICLES.
1100 PM TSTM WND DMG 2 E BIRMINGHAM 33.53N 86.76W
10/24/2010 JEFFERSON AL EMERGENCY MNGR
TREE DOWN ON A HOUSE ON 48TH STREET SOUTH.
1100 PM TSTM WND DMG 2 E BIRMINGHAM 33.52N 86.76W
10/24/2010 JEFFERSON AL AMATEUR RADIO
TREES AND POWER LINES REPORTED DOWN ON 47TH PLACE
SOUTH...50TH STREET SOUTH...AND 8TH AVENUE SOUTH IN
BIRMINGHAM. TREES WERE BLOWN DOWN ONTO A HOME IN
CRESTWOOD.
1100 PM HAIL NNE DORA 33.74N 87.08W
10/24/2010 E1.75 INCH WALKER AL PUBLIC
GOLF BALL SIZE HAIL REPORTED CAUSING DAMAGE TO VEHICLES
IN THE CITY OF DORA.
1101 PM TSTM WND GST BIRMINGHAM AIRPORT 33.56N 86.75W
10/24/2010 M46.00 MPH JEFFERSON AL ASOS
1106 PM HAIL CENTER POINT 33.64N 86.68W
10/24/2010 E0.75 INCH JEFFERSON AL PUBLIC
DIME TO PENNY SIZE HAIL WAS REPORTED IN CENTERPOINT.
SEVERAL TREE LIMBS WERE SNAPPED OFF IN THE SAME AREA.
1112 PM TSTM WND DMG 3 E BIRMINGHAM 33.71N 87.09W
10/24/2010 JEFFERSON AL AMATEUR RADIO
TREES DOWN WITH POWER LINES AT 10TH AVE SOUTH.
1135 PM TSTM WND DMG ONEONTA 33.95N 86.47W
10/24/2010 BLOUNT AL EMERGENCY MNGR
TREES DOWN ON CHAMPION ROAD.
0130 AM TSTM WND DMG 2 SSW SULLIGENT 33.87N 88.15W
10/25/2010 LAMAR AL EMERGENCY MNGR
TREES DOWN ON BUCK JACKSON RD JUST SOUTH OF SULLIGENT.
0140 AM TSTM WND DMG BEAVERTON 33.93N 88.02W
10/25/2010 LAMAR AL EMERGENCY MNGR
TREES DOWN REPORTED DOWN IN THE TOWN OF BEAVERTON.
0140 AM TSTM WND DMG 1 NE VERNON 33.76N 88.11W
10/25/2010 LAMAR AL EMERGENCY MNGR
TREES DOWN ON BEAVER CREEK RD.
0205 AM TORNADO 4 S HALEYVILLE 34.18N 87.61W
10/25/2010 F1 WINSTON AL NWS STORM SURVEY
THE EF-1 TORNADO TOUCHED DOWN NEAR THE INTERSECTION OF CR
28 AND AL HWY 13 AND REMAINED ON THE GROUND FOR 10.5
MILES. NUMEROUS STRUCTURES WERE DAMAGED OR DESTROYED.
HUNDREDS OF HARDWOOD AND SOFTWOOD TREES WERE EITHER
SNAPPED OR UPROOTED. MAXIMUM WIND SPEEDS WERE AROUND 100
TO 110 MPH...AND THE DAMAGE PATH WAS 600 YARDS WIDE AT
ITS WIDEST POINT.
0212 AM TSTM WND DMG HALEYVILLE 34.24N 87.62W
10/25/2010 WINSTON AL BROADCAST MEDIA
TRESS DOWN ACROSS COUNTY ROAD 32.
0212 AM TSTM WND DMG HALEYVILLE 34.24N 87.62W
10/25/2010 WINSTON AL BROADCAST MEDIA
SEVERAL TREES DOWN ON COUNTY ROAD 15.
0240 AM TSTM WND DMG COKER 33.25N 87.69W
10/25/2010 TUSCALOOSA AL PUBLIC
TREES WERE BLOWN DOWN ALONG HIGHWAY 140 IN COKER.
0255 AM TSTM WND DMG NORTHPORT 33.24N 87.59W
10/25/2010 TUSCALOOSA AL EMERGENCY MNGR
A FEW TREES WERE BLOWN DOWN NEAR NORTHWOOD LAKE. NUMEROUS
TREE LIMBS WERE SNAPPED ON RIVER OAK ROAD. ONE HOME HAD
SHUTTERS BLOWN OFF ALONG HIGHWAY 43.
0325 AM TSTM WND DMG STRAWBERRY 34.25N 86.49W
10/25/2010 BLOUNT AL EMERGENCY MNGR
A FEW TREES WERE BLOWN DOWN NEAR STRAWBERRY.
0340 AM TSTM WND DMG 6 S ONEONTA 33.86N 86.47W
10/25/2010 BLOUNT AL EMERGENCY MNGR
A FEW TREES WERE BLOWN DOWN IN AND AROUND ONEONTA AND
INLAND LAKE.
0340 AM TSTM WND DMG 4 NNE NEWBERN 32.64N 87.51W
10/25/2010 PERRY AL EMERGENCY MNGR
TREES BLOCKING ROADWAY ALONG CR 24 NEAR PERRY HALE COUNTY
LINE
0345 AM HAIL GALLION 32.50N 87.72W
10/25/2010 E0.88 INCH HALE AL EMERGENCY MNGR
NICKEL SIZED HAIL REPORTED BY FIRE DEPT
0357 AM LIGHTNING MOUNTAINBORO 34.15N 86.13W
10/25/2010 ETOWAH AL EMERGENCY MNGR
LIGHTNING HIT A TREE AND IT THEN FELL ON HOUSE AT 2285
MOUNTAINBORO ROAD.
0357 AM TSTM WND DMG MOUNTAINBORO 34.15N 86.13W
10/25/2010 ETOWAH AL EMERGENCY MNGR
TREES WERE BLOWN DOWN ALONG HAPPY HILL ROAD,ON MIZELL
CIRCLE, ON COX GAP ROAD, OAK DRIVE, ALONG ROCKLEDGE ROAD
AND ON LAWSON GAP ROAD.
0436 AM TSTM WND DMG OHATCHEE 33.78N 86.02W
10/25/2010 CALHOUN AL EMERGENCY MNGR
HIGHWAY 77 SHUT DOWN NORTH OF COBB ROAD.
0436 AM TSTM WND GST OHATCHEE 33.78N 86.02W
10/25/2010 E45.00 MPH CALHOUN AL TRAINED SPOTTER
0445 AM TSTM WND DMG 6 SE PLANTERSVILLE 32.60N 86.85W
10/25/2010 AUTAUGA AL LAW ENFORCEMENT
TREES WERE BLOWN DOWN NEAR COUNTY ROAD 60 AND COUNTY ROAD
7 IN THE JONES COMMUNITY.
0451 AM TSTM WND GST ANNISTON 33.66N 85.81W
10/25/2010 M60.00 MPH CALHOUN AL ASOS
0452 AM TSTM WND DMG 6 ESE MARKTON 33.85N 85.92W
10/25/2010 CALHOUN AL EMERGENCY MNGR
TREES DOWN AT INTERSECTION OF HWY 204 AND HWY 431 AND AT
THE INTERSECTION OF GRAYTON ROAD AND GOODBRIDGE ROAD.
0452 AM TSTM WND DMG ANNISTON 33.66N 85.81W
10/25/2010 CALHOUN AL EMERGENCY MNGR
TREES BLOCKING ROADWAYS IN ANNISTON AND OXFORD.
0540 AM TSTM WND DMG FOSTERS CROSS ROADS 33.42N 85.56W
10/25/2010 RANDOLPH AL EMERGENCY MNGR
TREES DOWN IN THE AREA.
0642 AM TSTM WND DMG FORT DEPOSIT 31.99N 86.58W
10/25/2010 LOWNDES AL EMERGENCY MNGR
NUMEROUS TREE LIMBS WERE SNAPPED OFF IN THE SOUTHEASTERN
PART OF THE COUNTY NEAR FORT DEPOSIT.
&&
LINHARESEvent by event
10 thunderstorm wind, 5 hail, 1 tornado. Local standard time, as filed.
Thunderstorm Wind, Marion
- When
- October 26, 11:30 AM CST
- Where
- Marion County, 1.85 mi WSW of Bear Creek
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 34.260, -87.730
Trees and power lines were blown down along county road 367 and state highway 241.
Thunderstorm Wind, Shelby
- When
- October 26, 1:25 PM CST
- Where
- Shelby County, 1.16 mi E of Calera
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Amateur Radio
- Coordinates
- 33.100, -86.750
A few trees were blown down.
Thunderstorm Wind, Walker
- When
- October 26, 1:35 PM CST
- Where
- Walker County, 1.5 mi NNW of Mc Cullum
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 33.840, -87.340
The roof was blown off of a barn on Holly Grove road trapping several horses.
Thunderstorm Wind, Shelby
- When
- October 26, 2:20 PM CST
- Where
- Shelby County, 0.58 mi E of Westover
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $6,000
- Reported by
- Public
- Coordinates
- 33.350, -86.540
A few trees were blown down blocking Westover Road and highway 280.
Thunderstorm Wind, Walker
- When
- October 26, 2:20 PM CST
- Where
- Walker County, 0.9 mi NW of Prospect
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Amateur Radio
- Coordinates
- 33.940, -87.460
A few trees were blown down.
Thunderstorm Wind, Pickens
- When
- October 26, 2:52 PM CST
- Where
- Pickens County, 0.9 mi SE of Gordo
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Public
- Coordinates
- 33.310, -87.890
A tree fell on a vehicle.
Hail, Talladega
- When
- October 26, 3:15 PM CST
- Where
- Talladega County, 0.9 mi NE of Ironaton
- Measured
- 1 in hail
- Reported by
- Fire Department/Rescue
- Coordinates
- 33.430, -85.970
Thunderstorm Wind, Talladega
- When
- October 26, 3:20 PM CST
- Where
- Talladega County, 2.15 mi SSW of Barclay
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Emergency Manager
- Coordinates
- 33.390, -86.180
Several tree limbs were snapped and a few storage sheds were damaged.
Hail, Talladega
- When
- October 26, 3:30 PM CST
- Where
- Talladega County, 0.9 mi NW of Walco
- Measured
- 1 in hail
- Reported by
- Broadcast Media
- Coordinates
- 33.390, -86.040
Quarter size hail was reported.
Hail, Talladega
- When
- October 26, 3:40 PM CST
- Where
- Talladega County, 0.9 mi NE of Ironaton
- Measured
- 1 in hail
- Reported by
- Fire Department/Rescue
- Coordinates
- 33.430, -85.970
Hail, Jefferson
- When
- October 26, 8:10 PM CST
- Where
- Jefferson County, 1.15 mi E of Greens
- Measured
- 1 in hail
- Reported by
- Amateur Radio
- Coordinates
- 33.650, -86.710
Quarter size hail was reported between Pinson and Center Point.
Tornado, Jefferson
- When
- October 26, 8:10 PM CST to 8:17 PM CST
- Where
- Jefferson County, 0.85 mi NW of Huffman to 1.11 mi SSE of Chalkville
- Rating
- EF1
- Path length
- 4.3 mi
- Path width
- 200 yd
- Property damage
- $50,000
- Reported by
- NWS Storm Survey
- Coordinates
- 33.610, -86.709
The tornado initially touched down approximately 3.5 miles northeast of the Birmingham airport near L.M. Smith Middle School and traveled northeast crossing Huffman Road, Center Point Parkway, Old Springville Road and Brewster Road. The tornado dissipated just south of the Grayson Valley Country Club. Numerous homes received minor roof damage with 25-50 large trees uprooted or snapped. Damage to structures was spotty mainly due to trees falling down. While most damage was limited to siding and roofing, three homes received major damage.
Hail, Jefferson
- When
- October 26, 8:11 PM CST
- Where
- Jefferson County, 0.69 mi N of Greens
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 33.660, -86.730
Thunderstorm Wind, Jefferson
- When
- October 26, 8:28 PM CST
- Where
- Jefferson County, 0.69 mi N of Center Pt
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 33.640, -86.680
A few trees were blown down, one onto a home.
Thunderstorm Wind, St. Clair
- When
- October 26, 9:30 PM CST
- Where
- St. Clair County, 3.54 mi SW of Wattsville
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $4,000
- Reported by
- Emergency Manager
- Coordinates
- 33.640, -86.330
Several trees were blown down along along highway 411 and Bowman road.
Thunderstorm Wind, Randolph
- When
- October 27, 10:58 AM CST
- Where
- Randolph County, 1.8 mi SW of Wedowee
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $7,000
- Reported by
- Emergency Manager
- Coordinates
- 33.280, -85.490
Several trees were blown down and a few barns were damaged.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in North Carolina, October 26, 201011 injured · $7.9 million · EF2 · 10 events
- Tornadoes and Hail in Tennessee, October 26, 20106 injured · $526,000 · EF2 · 34 events
- Tornadoes and Damaging Winds in Ohio, October 26, 2010$996,000 · EF2 · 48 events
- Tornadoes and Damaging Winds in Illinois, October 26, 20103 injured · $820,000 · EF2 · 20 events
- Strong Wind in Illinois, October 26 to 27, 20101 death · $33,000 · 4 events
- Tornadoes and Flash Flooding in Virginia, October 26 to 27, 2010$73,000 · EF2 · 14 events
- Tornadoes and Damaging Winds in Wisconsin, October 26, 20102 injured · $1.1 million · EF1 · 7 events
- Tornadoes and Damaging Winds in Indiana, October 26, 2010$700,000 · EF1 · 30 events
- Tornadoes and Flash Flooding in North Carolina, October 26 to 27, 2010$839,000 · EF1 · 22 events
- Tornadoes and Damaging Winds in Indiana, October 26, 20102 injured · $410,000 · EF0 · 44 events
- Tornado and Damaging Winds in Kentucky, October 26, 2010$417,000 · EF1 · 31 events
- High Wind in Wisconsin, October 26 to 27, 20102 injured · $1.0 million · 55 kt wind · 20 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-10-01. Each event’s entry at NCEI: 263955, 263956, 263957, 263958, 263959, 263960, 263961, 263962, 263963, 263964, 263965, 263966, 263967, 263968, 263969, 266041.